Alert archive / Utah / Snow Advisories in 2006

Snow Advisory 22, NWS Salt Lake City, UT

March 14, 2006

NWS Salt Lake City, UT issued this snow advisory at Mar 14, 2006, 7:27 AM MST. It took effect at Mar 14, 2006, 4:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 14, 2006, 7:27 AM MST (14:27 UTC)
In effect from
Mar 14, 2006, 4:00 PM MST
Expired
Mar 14, 2006, 2:37 PM MST
In force
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Mar 14, 4:15 AM MST, 3 hours 12 minutes earlier.

Area forecast discussion, Mar 14, 4:15 AM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 AM MST TUE MAR 14 2006

.SYNOPSIS...THE NEXT PACIFIC STORM...CURRENTLY ALONG THE WEST
COAST...WILL REACH UTAH LATE TODAY. THE ASSOCIATED COLD FRONT WILL
SWEEP ACROSS UTAH TONIGHT THROUGH EARLY WEDNESDAY. ANOTHER COLD AND
WET STORM IS EXPECTED THIS WEEKEND.

&&

.DISCUSSION...SHORTWAVE RIDGE PASSING EAST THROUGH UTAH THIS MORNING
OUT AHEAD OF THE NEXT PACIFIC TROUGH CURRENTLY ALONG THE CA/OREGON
COAST. THE ASSOCIATED SURFACE FRONT HAS MOVED ONSHORE INTO NRN CA.
THIS FEATURE WILL MOVE INTO ERN NV LATE THIS AFTERNOON...THEN SWEEP
EAST THROUGH UTAH TONIGHT.

THE UPPER TROUGH IS EXPECTED TO WEAKEN AS IT MOVES THROUGH THE NRN
GREAT BASIN TONIGHT. STILL LOOKING AT A DECENT PRECIP EVENT TONIGHT
THROUGH EARLY WEDNESDAY ALONG AND BEHIND THE SURFACE FRONT. DEEP
LAYER COLD ADVECTION ALONG WITH ADEQUATE MOISTURE AND DYNAMICS
SHOULD STILL PRODUCE WIDESPREAD PRECIP FOR THE NRN ZONES...
ESPECIALLY THE NRN MOUNTAINS AND FAR NRN VALLEY LOCATIONS. SOLID
SNOW ADVISORY NUMBERS EXPECTED FOR THE NRN/CNTRL WASATCH RANGE. THIS
SNOW COULD BEGIN AS EARLY AS LATE THIS AFTERNOON...THOUGH THE
HEAVIEST SNOWS WILL OCCUR TONIGHT THROUGH EARLY WEDNESDAY. A SNOW
ADVISORY HAS BEEN ISSUED TO COVER THIS SITUATION.

THE NEXT COLD PACIFIC TROUGH WILL SETTLE IN ALONG THE COAST
THURSDAY...AND REMAIN INTO FRIDAY. AHEAD OF THIS TROUGH HEIGHTS
WILL BUILD OVER THE ROCKIES...LEADING TO A MILD SW FLOW ALOFT OVER
THE BASIN. THE TROUGH WILL BEGIN TO PRESS EASTWARD LATE FRIDAY.
STRONG UPSTREAM RIDGING BEHIND THIS TROUGH WILL ALLOW THE SRN END OF
THE TROUGH TO DIG SOUTH INTO SRN NV/AZ AND CLOSE OFF DURING THE
WEEKEND. THIS PATTERN WOULD BRING ANOTHER ROUND OF SIGNIFICANT
PRECIP TO THE SRN/CNTRL ZONES. THE NRN ZONES WILL LIKELY SEE LESS
PRECIP...ESPECIALLY THE NW VALLEYS AS THE LOW CLOSES OFF TO THE
SOUTH.

PATTERN CHANGE LATE IN THE FORECAST PERIOD WILL PUT THE UPPER RIDGE
OVER THE WESTERN STATES BY THE MIDDLE OF NEXT WEEK. TEMPS WILL
BEGIN TO CLIMB AFTER DAY 7...THOUGH THE CLIMB MAY BE SLOW WITH THE
RIDGE AXIS WELL TO OUR WEST.

&&

.AVIATION...SEE LATEST SLCTAFSLC.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
.UT...SNOW ADVISORY UTZ007-008 LATE THIS AFTERNOON THROUGH LATE
     WEDNESDAY MORNING.
.WY...NONE.
&&

CONGER
Hazardous weather outlook, Mar 14, 6:45 AM MST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
645 AM MST TUE MAR 14 2006

UTZ001>011-015-WYZ021-151400-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH
FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-
80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
645 AM MST TUE MAR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN UTAH AND EXTREME
SOUTHWEST WYOMING.

.DAY ONE... TODAY AND TONIGHT

A PACIFIC STORM SYSTEM WILL MOVE INTO NEVADA LATE TODAY. SHOWERS
WELL AHEAD OF THE STORM WILL SPREAD INTO THE HIGH COUNTRY OF
NORTHERN UTAH LATE THIS AFTERNOON.  HEAVY SNOW WILL DEVELOP OVER THE
MOUNTAINS AND FAR NORTHERN VALLEYS OVERNIGHT. A SNOW ADVISORY HAS
BEEN ISSUED FOR THE WASATCH RANGE FOR LATE THIS AFTERNOON AND
TONIGHT. SEE THE LATEST WINTER WEATHER ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

THE TUESDAY STORM WILL EXIT NORTHERN UTAH EARLY ON WEDNESDAY. THE
SNOW ADVISORY WILL EXTEND THROUGH LATE WEDNESDAY MORNING. ANOTHER
PACIFIC STORM WILL ARRIVE OVER THE GREAT BASIN THIS WEEKEND. THIS
STORM WILL BE ON THE COLD SIDE...WITH WIDESPREAD SNOWFALL EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ012>014-016>021-151400-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION
AREA/LAKE POWELL-HENRY MOUNTAINS-SAN RAFAEL SWELL-SANPETE/SEVIER
VALLEYS-SOUTH CENTRAL UTAH-SOUTHWEST UTAH-UTAHS DIXIE AND ZION
NATIONAL PARK-
645 AM MST TUE MAR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A COLD PACIFIC STORM SYSTEM WILL SETTLE OVER THE SOUTHERN GREAT BASIN
THIS WEEKEND. SIGNIFICANT SNOWFALLS ARE POSSIBLE ACROSS THE SOUTHERN
MOUNTAINS AND ADJACENT HIGHER VALLEYS OVER THE WEEKEND.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 4:30 AM MSTSnow AdvisorySLC3 hr
Mar 14, 11:05 AM MSTWind AdvisorySLC14 hr
Mar 14, 2:37 PM MSTSnow and Blowing Snow AdvisorySLC19 hr
Mar 14, 2:37 PM MSTSnow AdvisorySLC19 hr

Nearby

Snow Advisories in Utah, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.